MAUDE Adverse Event Report: OSCOR INC PACEMAKER LEAD ADAPTOR 4402

OSCOR INC PACEMAKER LEAD ADAPTOR 4402
Model Number 4402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available-evaluation in progress.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
This device was explanted on (b)(6) 2017 due to infection, however, it was reported an epicardial lead was abandoned surgically.This device will not be returned as the devices were disposed of.
 
Additional Manufacturer Narrative
The lead was not returned for analysis.It is part of a system explanted due to an infection.The lead has been actively implanted for approximately 7 years, 9 months and thus, considered to be associated with the reported infection.No allegation our device failed to meet its performance specifications or caused or contributed to the infection.Proof of sterilization is on file.The device history records and the complaint files of the device model were reviewed.No trend of the same or similar type was found or indicated.Infection is a recognized clinical event referenced in the device's labeling and/or reported in the medical literature.A review of risk for this failure mode identified the risk to be medium.Infection is a recognized clinical event referenced in the device's labeling and/or reported in the medical literature."as with the introduction of any foreign object into the body, an infection might result.Removal of the device may be required." oscor will continue to monitor this device for complaint trends and risk.The potential effect to patient for the reported failure may be related to: patient requires additional medical treatment.The potential cause(s) for the reported failure may be related to: device sterility compromised device not used by adequately trained personnel.Quality assurance procedure: final labeling/packaging inspection of all products: all labeling and packaging will be inspected one hundred percent (100%).Sealed areas (tyvek lid to lip of tray and breather bag) are continuous around entire perimeter of tray.No voids, breaks, and or bubbles along the seal.The entire seal should be at least quarter inch wide and have a full ridge.The tyvek pull tab must be properly folded into position.Examine the seal and border for uniformity of the seal.Check for holes or any other damages that could violate sterility.Ensure tray and breather bag is properly sealed.Instructions for use (ifu), (unipolar/bipolar adaptor) oscor's medical devices meet all applicable federal regulations governing sterilization prior to being released from our facility.In addition, all of oscor's sterilized products have consistently passed biocompatibility tests prior to release in shipment.Based upon our testing of products sterilized in this manner, oscor is confident its products are safe for their intended use.The adaptors are implanted in the extremely hostile environment of the human body.Because the adaptors are very small in diameter and must be very flexible, it inevitably reduces their potential performance and longevity.Adaptors may fail to function for a variety of causes, including medical complications, body rejection phenomenon, allergic reaction, fibrotic tissue problem, or a failure of adaptor by damage, fracture, or by breach of their insulation.Despite all due care in design, component quality, manufacture and testing prior to sale, adaptors may be damaged by improper handling, use, placement or other intervening facts.

Brand Name
PACEMAKER LEAD ADAPTOR 4402
Common Device Name
PACEMAKER LEAD ADAPTOR
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key6761886
Report Number1035166-2017-00068
Device Sequence Number1490246
Product Code DTD
UDI-Device Identifier00885672003692
UDI-Public00885672003692
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K010787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/01/2012
Device Model Number4402
Device Catalogue Number4402
Device Lot NumberC2-10382
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;